MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804300-15
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.D4: a partial udi is being reported because the lot number was not provided.
 
Event or Problem Description
It was reported that upon opening the 3.0x15 mm xience skypoint stent delivery system (sds), the device was noted to be defective.The distal tip was floppy, had no support and the distal portion of the stent was not on the shaft of the device.The device was not used and there was no patient involvement.Another xience sds was used to complete the procedure.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported tip break was not confirmed; however, it is possible the account was referring to the observed outer member break and/or stretched inner/outer member.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported break could not be determined.Factors contributing to a break include, but are not limited to, interaction with the anatomy, interaction with accessory devices or inadvertent mishandling during unpackaging, sheath/stylet removal or during preparation of the device.Stretched material may be attributed to several factors including, but not limited to, forced sheath removal, inadvertent mishandling during unpackaging or preparation of the device or use of force while removing the device.In this case, it is possible that inadvertent mishandling during sheath/stylet removal may have contributed to the observed stretched inner/outer member, ultimately causing the observed outer member break; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.H6:correction medical device problem code 2923 was removed.
 
Event or Problem Description
Subsequent to the initially filed report it was stated it seems the outer member was not extruded to the entire length of the catheter.The stent is on the device.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22632337
Report Number2024168-2025-07788
Device Sequence Number20871675
Product Code NIQ
UDI-Device Identifier08717648233234
UDI-Public(01)08717648233234(17)280408(10)5041641
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804300-15
Device Catalogue Number1804300-15
Device Lot Number5041641
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown